MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB3480-N
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Lack of Effect (4065)
Health Effect - Clinical Codes Abdominal Pain (1685); Aneurysm (1708); Hematoma (1884); Vascular Dissection (3160); Clinical Endoleak (4843)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2020 with the implant of an alto abdominal aortic stent graft system and a palmaz (non-endologix) stent was implanted at initial implant due to a possible type ia endoleak.The endoleak was reported to be not visible at the end of the procedure.The patient status was not reported at the time.On (b)(6) 2023 the patient was treated for a type ii endoleak with laser fenestration through the limb and embolization coils.Additionally, the left limb was relined with an ovation ix iliac limb post coiling to cover the fenestration.The patient status was not reported at the time.The patient subsequently had their lumbar arteries and posterior aneurysm sac coil embolized in (b)(6) of 2023.The patient status was not reported at the time.The patient presented to (b)(6) medical center on (b)(6) 2024 with belly tenderness.The patient¿s vitals were stable with no hemodynamic issue.An outside computed tomography (ct) scan showed contrast passing around the proximal ring with no sac filling in either arterial or delayed phase.There was no rupture and no striating in the abdomen.There was a type ia endoleak.The patient was taken to the operating room on (b)(6) 2024 and angiograms were performed.The conclusion of the ct scan was confirmed by the angiograms.The patient was transferred to (b)(6).The initially implanted alto main body had a palmaz stent that measured 12mm at the narrowest point; however, the alto main body measured 34mm.Ballooning was performed with a 16mm (non-endologix) boston scientific xxl balloon followed by an 18mm (non-endologix) true balloon dilated to 18atm.This dilated the rings, and the type ia endoleak appeared to be resolved.Reportedly, the patient had a large gastroduodenal artery (gda).A gore (non-endologix) physician-modified endovascular graft (pmeg) was also implanted to cover one renal artery and the celiac artery.The right axillary artery was accessed and a 14 or 16fr sheath was tracked across the distal ascending, transverse arch and down the descending thoracic aorta.The patient was sent to the intensive care unit (icu) and extubated.The patient developed an ascending thoracic dissection.The patient was taken back to the operating room and received an open repair of the ascending thoracic aorta.Subsequently, the patient died of a coronary event.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak, additional endovascular procedure, ascending thoracic dissection and death complaints are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest aneurysm enlargement of 14 mm occurred that was not included in the event as reported.The aneurysm enlargement was discovered during review of the operative report dated 25 september 2024.The complaint is most likely procedure related.There was cautionary product usage due to presence of a previously repaired thoracic aneurysm (2019).The procedure related cause was the placement of a non endologix stent (gore conformable thoracic graft) placed in the from the descending thoracic aorta into the infrarenal abdominal aorta which likely contributed to the thoracic dissection and death complaints.Procedure related harms were neurological impairment (subdural hematoma), cardiac perforation, and thoracic dissection leading to death.The final patient status was reported as deceased on postoperative day three.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date ¿ updated; h6: medical device problem codes ¿ remove 4065; h6: investigation finding codes - remove code 3233; h6: investigation conclusion codes - remove code 11.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key20463793
Report Number3008011247-2024-00109
Device Sequence Number8701409
Product Code MIH
UDI-Device IdentifierM701TVAB3480N1
UDI-Public+M701TVAB3480N1/$$3230713FS07012003/
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model NumberTV-AB3480-N
Device Lot NumberFS070120-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS030520-29); OVATION IX ILIAC LIMB (LN FS060320-26); OVATION IX ILIAC LIMB (LN FS110122-59); OVATION PRIME FILL POLYMER (LN FF042120-02); PALMAZ (NON-ENDOLOGIX); UNK COILS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age80 YR
Patient SexFemale